Nebraska, 2006

High Wind in Nebraska, April 7, 2006

April 7, 2006 · NWS GLD · 1 event in 1 county or zone

A strong storm system leaving the Rockies moved over Kansas and produced a period of very strong north winds over southwest Nebraska, northwest Kansas and eastern Colorado. Wind gusts of 45 to 60 mph were common in the area during the morning, resulting in minor damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

A strong storm system leaving the Rockies moved over Kansas and produced a period of very strong north winds over southwest Nebraska, northwest Kansas and eastern Colorado. Wind gusts of 45 to 60 mph were common in the area during the morning, resulting in minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 7, 1:37 AM MST, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 7, 1:37 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
237 AM MDT FRI APR 7 2006

.DISCUSSION...VERY STRONG STACKED LOW CONTINUES TO MEANDER ALONG
THE KANSAS/NEBRASKA BORDER EARLY THIS MORNING WITH WIDESPREAD RAIN
WRAPPING INTO THE FORECAST AREA ALONG A WELL DEVELOPED TROWAL. THE
EASTWARD EXTENT OF THE RAIN/SNOW LINE WILL BE DIFFICULT TO
DETERMINE AS PHASE CHANGE IS JUST BEGINNING ACROSS SOUTHEAST
WYOMING AND ENTERING NORTHEAST COLORADO AROUND 08Z AS TEMPERATURES
FALL TO AROUND 35. SEE NO REASON TO ADJUST THE HIGH WIND WARNING AT
THIS TIME AS KGLD IS CURRENTLY GUSTING TO 46KT. WILL WATCH THE
LATEST TRENDS AND MAKE LAST MINUTE ADJUSTMENTS TO THE FIRST PERIOD
RAIN/SNOW LINE IF NECESSARY. LOWEST VISIBLITY SO FAR HAS BEEN KSNY
WITH 3/4SM -SN. 1/4 MILE VISIBILITY MAY BE DIFFICULT WITH
TEMPERATURES HOVERING AT OR SLIGHTLY ABOVE FREEZING...HOWEVER THE
CURRENT PLAN IS TO LET THE BLIZZARD WARNING RIDE.

TIMING STILL LOOKS REASONABLE WITH THE BULK OF THE PRECIPITATION
OCCURRING BEFORE 18Z. H5 LOW BEGINS TO FILL AND MOVE SOUTHEAST WITH
SOME CLEARING EXPECTED LATE IN THE PERIOD. TRENDED LOWS DOWN
TONIGHT AS SFC HIGH PRESSURE BUILDS SOUTH WITH LIGHT WINDS/CLEAR
SKIES AND GOOD RADIATIONAL COOLING EXPECTED.

NO MAJOR CHANGES EXPECTED THROUGH THE REST OF THE GRIDS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
     KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
     KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

NE...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
     NEZ079-NEZ080-NEZ081.

CO...HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ092.

     HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM MDT THIS
     AFTERNOON FOR COZ090-COZ091.

     BLIZZARD WARNING UNTIL 2 PM MDT THIS AFTERNOON FOR COZ090-COZ091.

&&

MCGUIRE
Hazardous weather outlook, Apr 7, 4:00 AM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
500 AM MDT FRI APR 7 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
600 AM CDT FRI APR 7 2006 /500 AM MDT FRI APR 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT AND TONIGHT

STRONG NORTH WINDS WILL CONTINUE ACROSS THE TRI-STATE AREA TODAY.
SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OF UP TO 60 MPH WILL BE
COMMON. THE WINDS WILL SUBSIDE BY EVENING.

RAIN WILL CHANGE TO SNOW ACROSS PORTIONS OF EAST CENTRAL COLORADO
THIS MORNING. THE SNOW AND WIND WILL COMBINE TO CREATE BLIZZARD
CONDITIONS THIS MORNING ACROSS YUMA AND KIT CARSON COUNTIES...WHERE
1 TO 2 INCHES OF SNOW WILL BE POSSIBLE.

A RAIN SNOW MIX WILL BE POSSIBLE ACROSS EXTREME SOUTHWEST NEBRASKA
AND WESTERN KANSAS DURING THE MORNING HOURS...MAINLY ALONG AND WEST
OF HIGHWAY 27. LITTLE OR NO ACCUMULATION IS EXPECTED.

RAIN AND SNOW WILL DIMINISH BY EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY NIGHT ACROSS THE
AREA ASSOCIATED WITH A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW DEPTH OR WIND DAMAGE.

MCGUIRE

In the hours before

Local storm report, Apr 7, 5:26 AM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 AM MDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     NON-TSTM WND GST CHEYENNE WELLS          38.82N 102.35W
04/07/2006  M58 MPH          CHEYENNE           CO   MESONET

&&

JMARTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Dundy

When
April 7, 6:00 AM MST to 12:00 PM MST
Where
Dundy forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.176, -101.688 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494959.